Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 24, 2017, 11:32 PM EDT for Toombs County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2017, 11:32 PM EDT (03:32 UTC)
- Expired
- May 25, 2017, 12:00 AM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.6
The text
As transmitted.
009
WWUS82 KFFC 250332
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1132 PM EDT WED MAY 24 2017
GAZ086-112-113-250400-
Toombs GA-Emanuel GA-Montgomery GA-
1132 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHERN EMANUEL AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL midnight EDT...
At 1131 PM EDT...National Weather Service Doppler radar indicated a
line of strong thunderstorms extending from Vidalia to near South
Thompson to Grays Landing, moving northeast at 60 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light, unsecured objects, the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Lyons, Vidalia, Uvalda, Oak Park, Higgston, Santa Claus, Alston,
Center, Toombs Central, Ohoopee, New Branch, Ponderosa, South
Thompson, English Eddy, Rock Springs, Cedar Crossing, Johnson Corner,
Normantown and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8232
3194 8238 3196 8238 3196 8240 3195 8240
3197 8243 3197 8245 3209 8255 3224 8249
3234 8238 3236 8225 3223 8221 3217 8218
3214 8220 3191 8223
TIME...MOT...LOC 0331Z 231DEG 51KT 3222 8240 3214 8236 3197 8240
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 24, 9:35 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 24, 9:35 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 935 PM EDT Wed May 24 2017 .UPDATE... Cold front on the e side of the area with the last of the thunderstorms associated. Showers over AL associated with the upper Low will affect the n and portions of central GA later tonight into Thursday before exiting. BDL && .PREV DISCUSSION... /Issued 700 PM EDT Wed May 24 2017/ SHORT TERM /Tonight through Friday/... Complex system moving across the CWA with rotating cells continuing across central GA. Will continue the Tornado Watch for mainly the eastern half of the CWA along and ahead of the main area of convection. Drier air is already moving into western GA and this will continue to be the trend. Will end the pops from the west through this evening, however the cold core H5 low will move over the CWA and this will keep northern GA unstable enough for scattered showers through the night. The H5 low move rapidly into the Carolinas however with daytime heating and the proximity to the cold core, there will continue to be scattered showers/tstorms over northeast GA through much of Thursday. Skies become mostly clear Thursday night and Friday. Winds will be gusty Thursday but should diminish Thursday night and Friday. 17 LONG TERM /Friday Night through Wednesday/... No major changes for the long term. Previous long term discussion follows... 17 PREVIOUS DISCUSSION... Shortwave ridge of high pressure will maintain dry and stable conditions through Saturday, with temperatures quickly bouncing back during the day Sat. Moisture will gradually increase this weekend as W/SWerly flow becomes more pronounced across the region ahead of large upr vortex dropping south from central Canada over the northern Plains/upper Midwest. By Sunday and into the first part of next week, several shortwaves will interact with sufficient moisture and low lvl convergence along a west-east oriented frontal boundary to support an increasing chance of shower and a few thunderstorms. This "system" is not looking nearly as impressive as what we've been dealing with over the past few days but it will bring the area more rain, on top of what we've had already. Drier air moves in from the northwest late Monday into Tuesday with a nearly stationary frontal boundary across north Florida/south Georgia - where lingering chances for showers/storms will exist Tuesday. Temperatures into early next week should remain around normal for late May -- lower to mid 80s for highs and mid 60s for lows. DJN.83 HYDROLOGY... Storms with brief heavy rain continue across parts of eastern GA but these are moving quickly and the threat of flash flooding has ended. Will therefore cancel the Flash Flood Watch. AVIATION... 00Z Update... Best convection on the e side of the forecast area and will clear MCN shortly. Otherwise Sct-Bkn VFR clouds with potential for MVFR ceilings late tonight/early Thursday for a brief period with some mainly shower activity for portions of n and central GA. All MVFR-VFR ceilings diminishing Thursday. Surface winds mainly W diminishing tonight to less than 10 kts then increasing 10-15 kts with gusts to 25 kts during the day Thursday. //ATL Confidence...00Z Update... Low confidence for ceiling heights tonight. Medium to high confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 56 75 56 84 / 50 30 0 0 Atlanta 56 74 58 84 / 30 10 0 0 Blairsville 51 69 51 80 / 50 40 10 5 Cartersville 55 74 55 85 / 50 20 0 0 Columbus 58 78 57 88 / 30 10 0 0 Gainesville 56 72 57 82 / 50 40 0 0 Macon 57 78 56 86 / 60 10 0 0 Rome 55 75 55 86 / 50 20 0 0 Peachtree City 55 75 54 85 / 30 10 0 0 Vidalia 62 79 60 87 / 80 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....20 AVIATION...BDL
Hazardous weather outlook, May 24, 6:00 PM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 600 PM EDT Wed May 24 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 600 PM EDT Wed May 24 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Evening and Tonight... Isolated severe thunderstorms possible across eastern portions of north and central Georgia this evening. The severe threat will be diminishing from west to east across the area as instability and shear begin to weaken, however both remain sufficient ahead of a cold front for a risk of severe thunderstorms and even a brief tornado across the eastern portions of north and central Georgia into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a chance for thunderstorms late Saturday into Sunday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest information later this morning through this afternoon for possible activation across much of north and central Georgia.
In the hours before
Special weather statement, May 24, 9:55 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
955 PM EDT WED MAY 24 2017
GAZ062-074>076-085-097-250245-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Johnson GA-
Laurens GA-
955 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EASTERN WASHINGTON...
SOUTHEASTERN GLASCOCK...SOUTHEASTERN WARREN...JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 1045 PM EDT...
At 954 PM EDT...a line of strong thunderstorms extended from near
Grange to Riddleville, Spann and East Dublin, moving northeast at 55
mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Sandersville, Louisville, Wrightsville, East Dublin, Wrens,
Wadley, Davisboro, Tennille, Harrison, Stapleton, Bartow, Avera,
Riddleville, Edge Hill, Edgehill, Spann, Downs, Grange and Stapletons
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8227 3307 8229 3292 8228 3282 8239
3281 8242 3280 8241 3275 8245 3253 8289
3268 8295 3307 8278 3333 8241 3331 8240
3330 8232 3327 8229 3326 8226 3323 8223
TIME...MOT...LOC 0154Z 233DEG 46KT 3310 8261 3293 8262 3270 8276 3257
8285
WIND...40MPHSpecial weather statement, May 24, 10:25 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1025 PM EDT WED MAY 24 2017
GAZ108>111-250315-
Wheeler GA-Telfair GA-Wilcox GA-Dodge GA-
1025 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...SOUTHEASTERN
WILCOX AND SOUTHEASTERN DODGE COUNTIES UNTIL 1115 PM EDT...
At 1024 PM EDT...a line of strong thunderstorms extended from near
Milan to southwest of China Hill, moving northeast at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Alamo, Helena, Lumber City, Glenwood, Milan, Rhine, Scotland,
Jacksonville, Towns, Horse Creek Wma, Spring Hill, Temperance,
Browning, China Hill, Little Ocmulgee State Park, Jordan and
Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8309 3181 8313 3185 8318 3185 8330
3200 8323 3208 8299 3215 8294 3213 8294
3211 8290 3219 8263 3203 8261 3196 8254
3192 8263 3192 8268 3185 8279 3184 8278
3182 8284 3178 8286 3179 8298 3178 8303
TIME...MOT...LOC 0224Z 241DEG 37KT 3196 8306 3146 8340
WIND...40MPHSpecial weather statement, May 24, 10:40 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1040 PM EDT WED MAY 24 2017
GAZ086-098-111>113-250330-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-
1040 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...NORTHEASTERN
WHEELER...SOUTHWESTERN EMANUEL...TREUTLEN AND NORTHERN MONTGOMERY
COUNTIES UNTIL 1130 PM EDT...
At 1040 PM EDT...a strong thunderstorm was over Landsburg, moving
northeast at 50 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Lyons, Soperton, Mount Vernon, Vidalia, Glenwood,
Stillmore, Oak Park, Ailey, Higgston, Nunez, Tarrytown, Lothair,
Covena, Landsburg, Norristown, Barnhill, Kibbee, Norristown Junction
and Lexsy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3248 8218 3244 8219 3235 8225 3235 8224
3223 8221 3218 8271 3227 8276 3228 8276
3231 8272 3233 8274 3261 8243 3252 8215
TIME...MOT...LOC 0240Z 239DEG 42KT 3226 8265
WIND...40MPHSpecial weather statement, May 24, 10:57 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1057 PM EDT WED MAY 24 2017
GAZ110>113-250345-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
1057 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...EASTERN WHEELER...
SOUTHEASTERN TELFAIR AND MONTGOMERY COUNTIES UNTIL 1145 PM EDT...
At 1056 PM EDT...a line of strong thunderstorms extended from near
Mount Vernon to near the Horse Creek WMA, moving northeast at 55
mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Mount Vernon, Vidalia, Lumber City, Glenwood, Uvalda, Ailey,
Higgston, Santa Claus, Alston, Ohoopee, New Branch, Spring Hill,
McNatt Falls, South Thompson, English Eddy, Cedar Crossing, Johnson
Corner, Jordan and Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3223 8265 3231 8236 3229 8236 3229 8228
3232 8224 3216 8218 3191 8223 3195 8231
3193 8232 3194 8238 3196 8238 3197 8248
3196 8250 3195 8248 3195 8249 3196 8255
3192 8263 3192 8268 3184 8279 3185 8279
TIME...MOT...LOC 0256Z 245DEG 47KT 3211 8261 3179 8289
WIND...40MPHSpecial weather statement, May 24, 11:06 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1106 PM EDT WED MAY 24 2017
GAZ110>113-250345-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
1106 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER...EASTERN TELFAIR AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 1145 PM EDT...
At 1106 PM EDT...National Weather Service Doppler radar indicated a
strong thunderstorm near Lumber City, moving east at 35 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light, unsecured objects, this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Vidalia, Lumber City, Uvalda, Alston, Towns, Center, Toombs Central,
Spring Hill, McNatt Falls, South Thompson, English Eddy, Grays
Landing, Rock Springs, Cedar Crossing, Johnson Corner, Jordan and
Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3199 8279 3221 8241 3210 8227 3193 8224
3195 8231 3194 8231 3194 8238 3196 8238
3195 8240 3197 8248 3196 8250 3195 8248
3195 8249 3196 8253 3196 8257 3193 8259
3192 8268 3191 8268 3189 8275
TIME...MOT...LOC 0306Z 252DEG 31KT 3196 8272
WIND...50MPHSpecial weather statement, May 24, 11:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1132 PM EDT WED MAY 24 2017
GAZ086-112-113-250400-
Toombs GA-Emanuel GA-Montgomery GA-
1132 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHERN EMANUEL AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL midnight EDT...
At 1131 PM EDT...National Weather Service Doppler radar indicated a
line of strong thunderstorms extending from Vidalia to near South
Thompson to Grays Landing, moving northeast at 60 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light, unsecured objects, the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Lyons, Vidalia, Uvalda, Oak Park, Higgston, Santa Claus, Alston,
Center, Toombs Central, Ohoopee, New Branch, Ponderosa, South
Thompson, English Eddy, Rock Springs, Cedar Crossing, Johnson Corner,
Normantown and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8232
3194 8238 3196 8238 3196 8240 3195 8240
3197 8243 3197 8245 3209 8255 3224 8249
3234 8238 3236 8225 3223 8221 3217 8218
3214 8220 3191 8223
TIME...MOT...LOC 0331Z 231DEG 51KT 3222 8240 3214 8236 3197 8240
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:53 PM EDT | Special Weather Statement | FFC | Bleckley, Wilkinson | 37 min |
| May 24, 8:55 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 35 min |
| May 24, 9:20 PM EDT | Special Weather Statement | FFC | Bleckley, Washington, Wilkinson | 40 min |
| May 24, 9:55 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson, Washington | 50 min |
| May 24, 10:08 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 37 min |
| May 24, 10:25 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 50 min |
| May 24, 10:40 PM EDT | Special Weather Statement | FFC | Treutlen | 50 min |
| May 24, 10:57 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 48 min |
| May 24, 11:06 PM EDT | Special Weather Statement | FFC | Toombs | 39 min |
| May 25, 9:50 AM EDT | River Flood Warning | FFC | Whitfield | 24 hr |
| May 25, 10:06 AM EDT | Special Weather Statement | FFC | Wilkes | 24 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.